Cognitive problems

7 Posts | Page(s): 1 

Cognitive problems

by dhdebbie on Mon Jun 02, 2014 09:46 AM

Quote | Reply
Yesterday after church my hubby came home and was having difficulty explaining to me what happened in church. Being an insulin dependent diabetic, my fiest thought was that he was having low blood sugar because he seemed confused. Tested his sugar and it was normal. I began to worry and called the CTCA urgent line. They told me to get him to a hospital. Took him to a local ER where they did bloodwork, EKG and CT of his head. All appeared normal other than a slight elevation in his white count (although he did have the Neulasta shot after his treatment last week). They diagnosed it as a possible TIA and he will be getting follow up care over the next few days. He is currently on Gemzar and Abraxane. I am so worried. Has this ever happened to anyone while on chemo?

RE: Cognitive problems

by Kjohnchas on Tue Jun 03, 2014 08:57 AM

Quote | Reply
Debbie,,,,so sorry for this problem,you just never know,sometimes my husband would seem confused,I remember thinking has it gone to his brain. Remember chimo is bad stuff,but it brings hope. How is he doing now? Kathy

RE: Cognitive problems

by dhdebbie on Tue Jun 03, 2014 12:07 PM

Quote | Reply
He has been admitted to a local hospital, but they are in touch with CTCA. They are testing him for an infection because this came on so suddenly they say it is probably metabolic (infection). Trying to fins out where it is coming from. I am hoping it isnt his port. They are growing cultures from his blood and spinal fluid. Infectious disease doctor ruled out meningitis. Thank God. They also do not think it was a TIA or mini stroke. He asked me yesterday at least four times what kind of cancer he has. I hope that if this IS from the chemo that it,is temporary. Dr. Klimant does not think it is.

RE: Cognitive problems

by dhdebbie on Tue Jun 03, 2014 12:08 PM

Quote | Reply
The doctor does not think it is from the chemo.

RE: Cognitive problems

by shelby1 on Tue Jun 03, 2014 01:50 PM

Quote | Reply

Hi, My husband was on the Gemzar/Abraxane and had a slight case of pneumonia within a month which seems to be a known side effect. Came on real quick.Slight fever only.  Also he did have episodes of confusion the longer he was on it. 

RE: Cognitive problems

by dhdebbie on Wed Jun 04, 2014 11:32 AM

Quote | Reply

On Jun 03, 2014 1:50 PM shelby1 wrote:

Hi, My husband was on the Gemzar/Abraxane and had a slight case of pneumonia within a month which seems to be a known side effect. Came on real quick.Slight "" target="_blank" rel="nofollow">http://quick.Slight " target="_blank" rel="nofollow">quick.Slight fever only.  Also he did have episodes of confusion the longer he was on it. 

Can you describe his confusion and also did it pass or was it a permanent thing?

RE: Cognitive problems

by shelby1 on Fri Jun 06, 2014 08:55 AM

Quote | Reply

He was off that chemo and he did seem better. When on he couldn't remember things that were just said or his eyes seemed to be empty? He would ask questions about things that were discussed. He was definetly confused and freightened by the confusion.

7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.